Florida, 2001Waterspout in Florida, March 29, 2001
March 29, 2001 · NWS MFL · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 29, 1:30 PM EST, 10 hours 25 minutes earlier.
Area forecast discussion, Mar 29, 1:30 PM EST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EST THU MAR 29 2001
THE NEXT COUPLE OF DAYS ACROSS SOUTH FLORIDA MAY FEEL LIKE THE
BEGINNING OF THE RAINY SEASON WITH WARM TEMPERATURES... HIGH
HUMIDITIES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER... THE
LARGE CONVECTIVE AREA MOVING THROUGH CENTRAL FLORIDA AT MID
AFTERNOON TODAY IS ALREADY SHOWING SIGNS OF SPREADING OUT AND
SLOWING DOWN AS IT BUCKS UP AGAINST THE RIDGE TO THE SOUTH...
SO IT PROBABLY WILL NOT MAKE IT TO SOUTH FLORIDA AS AN ORGANIZED
AREA OF CONVECTION. BUT WITH SOUTHEAST TO SOUTH FLOW AT THE
SURFACE AND SOUTHWEST FLOW ALOFT WE FEEL THERE IS A THREAT OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH THE HIGHER POPS
OVER THE NORTHERN SECTIONS. AS THE LOW-LEVEL SOUTHERLY FLOW WEAKENS
FRIDAY AFTERNOON THROUGH SATURDAY... THE CHANCES FOR PRECIPITATION
WILL BEGIN TO EVEN OUT ACROSS THE AREA WITH SLOWER NORTHEASTWARD
CELL MOVEMENT ANTICIPATED AS STEERING FLOW WEAKENS.
MODELS MOVE A WEAK COLD FRONT ACROSS SOUTH FLORIDA SUNDAY NIGHT...
WITH SLIGHTLY DRIER AND COOLER WEATHER EXPECTED FOR THE FIRST PART
OF NEXT WEEK.
FOR THE MARINE AREA SOUTHERLY FLOW WILL GRADUALLY WEAKEN TONIGHT
THROUGH SATURDAY AND BECOME MORE SOUTHWESTERLY AHEAD OF THE WEAK
COLD FRONT SUNDAY NIGHT. POST FRONTAL WINDS MONDAY THROUGH TUESDAY
WILL BE MOSTLY LIGHT WITH STRONGER EASTERLIES DEVELOPING BY
WEDNESDAY.
NO HIGHLIGHTS FOR FIRE-WEATHER.
PBI BB 070/085 070/085 070 465433
MIA BB 072/086 072/086 072 464433
.MIA...SCA ALL WATERS INCLUDING LAKE OBE.
In the hours before
Special weather statement, Mar 29, 6:20 PM EST, 5 hours 35 minutes before
AMZ610-650-FLZ063-066>070-GMZ656-676-300115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
620 PM EST THU MAR 29 2001
...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 9 PM FOR
PORTIONS OF SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS...
SCATTERED THUNDERSTORMS CONTINUE TO RACE EAST NORTHEAST AT 20 TO
25 MPH OVER GLADES AND EXTREME NORTHWESTERN PALM BEACH COUNTIES
INCLUDING LAKE OKEECHOBEE. SOME OF THIS ACTIVITY HAS BEEN STRONG WITH
GUSTS TO 40 MPH EARLIER THIS AFTERNOON OVER LAKE OKEECHOBEE AND A
FUNNEL CLOUD THAT WAS SPOTTED JUST WEST OF PORT MAYACA AND BRIEFLY
TOUCHED DOWN AS A WATERSPOUT AND THEN DISSIPATED. ADDITIONAL STORMS
ARE LIKELY TO DEVELOP AND MOVE ACROSS THE SAME AREA THROUGH THE
EVENING HOURS. A FEW OF THESE COULD BECOME SEVERE. THE WATCH ALSO
CONTINUES IN EFFECT FOR COLLIER AND HENDRY COUNTIES. ALTHOUGH
CURRENTLY THERE ARE NO THUNDERSTORMS OVER THIS AREA...A LINE OF
STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS RACING EAST ACROSS THE
GULF OF MEXICO AND WILL LIKELY MOVE INTO SOUTHWEST FLORIDA LATER THIS
EVENING.
Local storm report, Mar 29, 9:13 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
913 PM EST THU MAR 29 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0909 PM KENDALL LAKES FL .25 INCH HAIL
03/29/01 MIAMI-DADE REPORTED BY
PUBLICLocal storm report, Mar 29, 9:24 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
924 PM EST THU MAR 29 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM 6 SW MIAMI FL .88 INCH HAIL
03/29/01 MIAMI-DADE REPORTED BY NATIONAL
WEATHER SERVICE AT MIAMI
0923 PM KENDALL LAKES FL 1.25 INCH HAILY
03/29/01 MIAMI-DADE REPORTED BY
PUBLIC
BEPLocal storm report, Mar 29, 11:16 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
1116 PM EST THU MAR 29 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1102 PM MARGATE FL 38 MPH TSTM WIND GUST
03/29/01 BROWARD REPORTED BY A SKYWARN
SPOTTER.Special weather statement, Mar 29, 11:25 PM EST, 30 minutes before
AMZ610-650-FLZ063-066>070-GMZ656-676-300115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1125 PM EST THU MAR 29 2001
AN AREA OF STRONG THUNDERSTORMS ARE CURRENTLY MOVING EAST THROUGH
THE METROPOLITAN AREAS OF BROWARD AND MIAMI-DADE COUNTIES. THESE
STORMS WERE PRODUCING WIND GUSTS TO NEAR 50 MPH. THEY ARE ALSO
CAPABLE OF PRODUCING OCCASIONAL LIGHTNING AND HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR. THESE STORMS WILL CONTINUE ACROSS THE AREA
AND THEN MOVE OFFSHORE INTO BISCAYNE BAY AND AND THE ADJACENT
COASTAL WATERS BEYOND MIDNIGHT.
Special weather statement, Mar 29, 11:27 PM EST, 28 minutes before
AMZ630-651-671-FLZ071>074-300530-
SPECIAL WEATHER STATEMENT...CORRECTED FOR CODES
NATIONAL WEATHER SERVICE MIAMI FL
1127 PM EST THU MAR 29 2001
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1125 PM EST THU MAR 29 2001
AN AREA OF STRONG THUNDERSTORMS ARE CURRENTLY MOVING EAST THROUGH
THE METROPOLITAN AREAS OF BROWARD AND MIAMI-DADE COUNTIES. THESE
STORMS WERE PRODUCING WIND GUSTS TO NEAR 50 MPH. THEY ARE ALSO
CAPABLE OF PRODUCING OCCASIONAL LIGHTNING AND HEAVY RAINFALL OF ONE
TO TWO INCHES PER HOUR. THESE STORMS WILL CONTINUE ACROSS THE AREA
AND THEN MOVE OFFSHORE INTO BISCAYNE BAY AND AND THE ADJACENT
COASTAL WATERS BEYOND MIDNIGHT.
Waterspout, Miami-Dade
- When
- March 29, 11:55 PM EST
- Where
- Miami-Dade County, 1 mi W of Miami Beach
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
A boater reported a waterspout over Biscayne Bay near the 79th Street Causeway.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, March 29, 20012 deaths · $50,000 · 1 event
- Tornado in Florida, March 29, 2001$1.5 million · F2 · 1 event
- Tornado and Damaging Wind in Florida, March 29, 2001$1.1 million · F2 · 2 events
- High Surf in California, March 29 to 30, 20015 injured · $150,000 · 1 event
- Damaging Wind in Florida, March 29, 2001$275,000 · 1 event
- Damaging Wind in Florida, March 29, 2001$250,000 · 1 event
- Tornado in Florida, March 29, 2001$200,000 · F0 · 1 event
- Tornado in Florida, March 29, 2001$150,000 · F0 · 1 event
- Tornado in Florida, March 29, 20011 injured · $75,000 · F0 · 1 event
- Damaging Wind in Florida, March 29, 2001$60,000 · 1 event
- Hail in Florida, March 29, 2001$50,000 · 1.75 in hail · 1 event
- Heavy Rain in Virginia, March 29 to 30, 200133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233755.